Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Re: How to know if an increase in viral load is a blip or a failure?
Aug 18, 2013

Hi, doc.

I have a follow up question. I am also the same person who asked this: http://www.thebody.com/Forums/AIDS/Labs/Q231033.html

I forgot to mention that my partner was also under TB medications earlier this year for 6 months. He had fluctuating viral load and CD4 counts during that time. In the previous question, I had mentioned the viral loads of 45 and 600+, but between those he also had other viral load tests. It wasn't really 45 and then 600+ on the next test; there were other values also in between (to be exact, before that 600+ result, his previous was at 140).

He was told my his doctor that TB and HIV meds interact with each other. Could this be the reason for the rise of viral load instead of the expected steady decline?

He has completed his 6-month TB treatment. So maybe this should be less complicated now and it is more likely that we can expect to see the desired results, which is a steady decline, right?

Response from Dr. Holodniy

Drug interactions between HIV and TB meds could certainly result in lower HIV drug levels depending on which HIV meds were being taken along with the TB meds. Thus, if the HIV drug levels are lower, they might not have the maximal effect on viral load and the HIV viral load could increase.



Previous
Hiv-2 and Inflammation
Next
Tivicay benefits over other medications?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement